Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 24, 1999, 10:37 PM CST for Terrell County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 1999, 10:37 PM CST (04:37 UTC)
- Expired
- Mar 24, 1999, 11:40 PM CST
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 10:37 PM CST | Hail 1 | Dryden, TX | This storm formed along an east-west frontal boundary in weak winds aloft and moved to the south at 5-10 mph. One inch hail was reported at the Terrell Gas Plant. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMAF 250438 RRA SVRMAF TXC443-250540- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1037 PM CST WED MAR 24 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TERRELL COUNTY IN WESTERN TEXAS * UNTIL 1140 PM CST * AT 1035 PM CST... SPOTTERS REPORTED A SEVERE THUNDERSTORM 35 MILES NORTHEAST OF SANDERSON OR 1 MILE NORTHWEST OF THE TERRELL GAS PLANT... MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... THE TERRELL GAS PLANT. HAIL TO 1 INCH IN DIAMETER WAS REPORTED AT THE TERRELL GAS PLANT AT 1035 PM. HAIL TO 1 1/2 INCHES IN DIAMETER...WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. BC/SD &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:00 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 24, 9:00 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 900 PM CST WED MAR 24 1999 MAF RADAR INDICATING TSRA FROM JUST S OF SHEFFIELD EWD TO SONORA. THIS LINE HAS REMIAINED NEARLY STATIONARY (PERHAPS DRIFTING S) DURING THE PAST HOUR. THE LINE CONTINUES TO BUILD WWD INTO NRN TERRELL COUNTY. LOW CLDS MOVING INTO THE FA FROM THE NE...WITH OVERCAST CONDITIONS GENERALLY NE OF HWY 87 ATTM. 00Z RUC...SEEMS TO HAVE A PRETTY GOOD HANDLE ON LOW CLDS AND WIND. APPEARS WINDS MAY STAY UP UNTIL AT LEAST MIDNIGHT...SO WILL INCREASE WINDS ACROSS PORTIONS OF THE AREA. UPDATED ZONES ON THE WAY. SD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:08 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Mar 24, 10:31 PM CST | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.